Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss
Nov 4, 2004

I was diagnosed with Aids in 1999, I had only 30 T cells when I was diagnosed. Prior to my diagnosis I had been suffering from extreme hair loss. I then went on meds and soon my hair returned. I should also say that during the time before my diagnosis I had emesis more than once per day and also severe diarrhea, so I kind of attributed it to poor nutrition at that time, but now after being on meds since that time an seeing my T-cells climb back up to 600, I decided on my own without my MD's ok, I went off my meds for 1 monthm, only to see my T-cells drop dramatically below 200 and I once again had a viral load. Now on the advice of my MD I started the same med regimen as I was on, Combivir and Viramune, but now I am once again experiencing hair loss, my T-cells are back to 400+ and my VL is down to 1200. I am eating mainly fish, chicken, and vegetables, I only eat beef occasionally , I have cut down on the starches I am eating. I want to know what else should I be looking at that might be causing my hair loss? I am 45 years old.

Response from Dr. Henry

It is not recommended to stop effective HIV meds when the CD4 count has been low (< 250 for example)since the CD4 count tends to head back to the low level and the viral load shoots up. The hair loss could be due to the rebound effect of stopping the meds. 3TC (and to a lesser extent AZT) in the Combivir can sometimes cause hair loss as can various hormonal and nutritional and skin conditions. Getting evaluated by a dermatologist can be helpfulto pin down some causes and devise a treatment plan. KH



Previous
Viramune Rash
Next
hiv@hepc is viramune o.k.?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement